(Image Credit: pixabay.com)
Having gynecomastia after taking Risperdal is not life threatening, but the physical changes can be upsetting, especially if you don’t know if it is reversible.
Prescribed medication like Risperdal is designed to help you cope with mental illnesses like schizophrenia.
Suffering from gynecomastia because of Risperdal can be counter-productive to your mental well-being.
In most cases gynecomastia is reversible by changing medication or taking prescribed drugs to decrease your estrogen levels.
Risperdal gynecomastia is the swelling of the breast area in men from taking Risperdal. The drug can cause an imbalance of estrogen and testosterone in the body which can lead to increased breast size. Usually gynecomastia affects both breasts, but it can affect just one and can cause uneven size. This condition is not life threatening, but for men it can be embarrassing and uncomfortable. Some boys have been teased or bullied because of the condition. There are other side effects of Risperdal.
What can cause gynecomastia?
Boys and men can get gynecomastia due to other reasons. Antibiotics, heart medicine and anti-anxiety medication can increase estrogen in your body, which can lead to increased breast size. Some boys can have temporary breast swelling during puberty. It is important to check for Risperdal side effects in children so you can seek alternative medication.
“I have Risperdal gynecomastia, will it go away?”
As there are other reasons that can cause increased breast size you should go to your doctor to find out what the definite cause is.
Changing medication can reverse the effects
If the breast swelling has been caused by Risperdal then your doctor can change you to alternative medication or prescribe medicine that will decrease the estrogen in your body.
In most cases, a change of medication will reduce the swelling of breast tissue caused by Risperdal gynecomastia but in some rare cases, the swelling does not decrease.